Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 40, NWS Tucson, AZ

August 25, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 25, 2025, 2:36 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2025, 2:36 PM MST (21:36 UTC)
Expired
Aug 25, 2025, 5:30 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 76 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WGUS55 KTWC 252136
FFWTWC
AZC019-260030-
/O.NEW.KTWC.FF.W.0040.250825T2136Z-250826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
236 PM MST Mon Aug 25 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  South Central Pima County in southeastern Arizona...

* Until 530 PM MST.

* At 236 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Mainly rural areas of South Central Pima County.

This includes Route 286 between mile markers 8 and 29.

This includes the following Flash Flood Prone Locations...
	Arivaca Rd from Arivaca Junction & HWY 286.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3186 11140 3179 11128 3161 11132 3158 11159
      3186 11155

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CLP
2 follow-up statements
708 
WGUS75 KTWC 252318
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
418 PM MST Mon Aug 25 2025

AZC019-260030-
/O.CON.KTWC.FF.W.0040.000000T0000Z-250826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
418 PM MST Mon Aug 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS 
AFTERNOON FOR SOUTH CENTRAL PIMA COUNTY...

At 418 PM MST, Between 1 and 2 inches of rain have fallen across the 
warned area. Flooding impacts will continue, with light to moderate 
rainfall to continue over the next hour or so. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Mainly rural areas of South Central Pima County.

This includes Route 286 between mile markers 8 and 29.

This includes the following Flash Flood Prone Locations...
	Arivaca Rd from Arivaca Junction & HWY 286.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3186 11140 3179 11128 3161 11132 3158 11159
      3186 11155

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CLP
763 
WGUS75 KTWC 260023
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
523 PM MST Mon Aug 25 2025

AZC019-260033-
/O.EXP.KTWC.FF.W.0040.000000T0000Z-250826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
523 PM MST Mon Aug 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST THIS AFTERNOON FOR 
SOUTH CENTRAL PIMA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM MST for a portion of 
Southeast Arizona.

&&

LAT...LON 3186 11140 3179 11128 3161 11132 3158 11159
      3186 11155

$$

CLP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:31 PM MST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 25, 12:31 PM MST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1231 PM MST Mon Aug 25 2025

.SYNOPSIS...Expect daily chances for showers and thunderstorms
with day to day variability on coverage and intensity through mid
week with a drying trend later in the week. Above normal
temperatures through today then trending down to slightly below
normal Tuesday through Thursday.

&&

.DISCUSSION...Showers and thunderstorms are starting to develop
right on schedule across Santa Cruz County. The 18Z KTWC sounding
came in with a PWAT of 1.43 inches and modest instability and just a
bit of a cap to work through. PWATs generally range from 1.2 inch to
1.7 inch range from Tucson westward, while drier air is hanging on
east of Tucson across Graham/Greenlee/Cochise Counties where PWATs
are around 0.8 to 1.2 inches. The convection now developing will
quickly expand to the north and west through the afternoon.
Convection will be aided by divergence out ahead of an upper level
trough over Sonora. MLCAPE values of 1000-1500 J/KG with DCAPE of
around 1000-1300 J/KG. While individual storm motions will be around
15 kts to the west and northwest, 20-25 kts of 0-6km bulk shear will
help support multi-cellular storms and development of a larger cold
pool capable of producing strong outflow winds. As additional
moisture continues to feed in today, flash flooding is a threat as
well, especially with merging cells/clusters. A Flash Flood Watch
from Tucson westward and a Blowing Dust Advisory are in effect this
afternoon into early evening. Meanwhile, for Graham/Greenlee/Cochise
Counties, given the drier air mass in those locales, thunderstorm
activity will not be nearly as widespread. While the main cluster of
storms should exit our area this evening, we can't rule out a few
lingering showers overnight.

The flow will be more southerly on Tuesday compared to today with
still some semblance of mid level troughing just to our south. If
the forecast remains on target for today, much of the central and
western portions of our forecast area will be worked over with the
potential for showers and a few embedded thunderstorms while the
focus for deeper convection will be from Tucson eastward into
Graham/Greenlee/Cochise Counties which won't see as much activity
today. Temperatures will drop to around 3 to 6 degrees below normal
Tuesday.

As the flow becomes more southwesterly Wednesday with the
subtropical high slipping to our southeast, that will promote a
drying trend compared to today and Tuesday with contined below
normal temperatures. This southwest flow will continue Thursday and
Friday, though we'll have to watch for any additional mid level
moisture increase off of TS Juliette well to the west of Baja. The
best chances for showers and thunderstorms is expected to remain to
the south and east of Tucson Thursday into the weekend. By late in
the weekend, the flow tries to become more southerly to
southeasterly again and this could help expand precipitation chances
further west but confidence is low. Temperatures will warm back up
to near or slightly above normal levels Friday through the weekend.

&&

.AVIATION...Valid through 27/00Z.
SCT-BKN 9k-12k ft AGL. Widely scattered SHRA/TSRA from KOLS/KTUS
westward moving NW/W now thru 26/03Z. Expect gusty and erratic winds
with any TSRA outflow with possible BLDU reducing visibilities to
1/4-1 mile. SFC winds will generally be E-SE less than 12 kts from
26/03Z thru 26/19Z. Otherwise, sfc winds mainly WLY/NWLY with the
exception of locales near the NM border. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Expect daily chances for rain showers and
thunderstorms through mid week with diminishing chances later in the
week into next weekend. Temperatures will be running near to
slightly below normal this week. Winds will generally remain less
than 15 mph with the afternoon gustiness this week. Min RHs will be
30-40 percent in the low elevations and 40-60 percent in the
mountains through Thursday then Min RHs drop to 15-25 percent in the
low elevations and 20-35 percent in the mountains through the
weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Flood Watch from 1 PM MST this afternoon through this evening   for
AZZ501>505-514-515.

 Blowing Dust Advisory from 1 PM to 5 PM MST this afternoon for
AZZ502-504-505.

 Blowing Dust Advisory from 4 PM this afternoon to 7 PM MST this
evening for AZZ501.

&&

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:09 AM MSTSevere Thunderstorm WarningTWCPima36 min
Aug 25, 2:35 AM MSTFlood WatchTWCPima, Pinal, Santa Cruz16 hr
Aug 25, 2:39 AM MSTBlowing Dust AdvisoryTWCPima, Pinal16 hr
Aug 25, 2:43 AM MSTSevere Thunderstorm WarningTWCPima32 min
Aug 25, 12:41 PM MSTSevere Thunderstorm WarningTWCSanta Cruz49 min
Aug 25, 1:11 PM MSTSevere Thunderstorm WarningTWCSanta Cruz49 min
Aug 25, 1:18 PM MSTSevere Thunderstorm WarningTWCPima42 min
Aug 25, 1:44 PM MSTSevere Thunderstorm WarningTWCPima46 min
Aug 25, 1:58 PM MSTSevere Thunderstorm WarningTWCPima47 min
Aug 25, 2:09 PM MSTFlash Flood Warning Considerable damage threatTWCSanta Cruz117 min
Aug 25, 2:24 PM MSTSevere Thunderstorm WarningTWCPima31 min
Aug 25, 2:34 PM MSTSevere Thunderstorm WarningTWCPima41 min
Aug 25, 3:36 PM MSTDust Storm WarningTWCPima, Pinal84 min
Aug 25, 3:37 PM MSTSevere Thunderstorm WarningTWCPima, Pinal38 min
Aug 25, 4:08 PM MSTSevere Thunderstorm WarningTWCPinal52 min
Aug 25, 4:27 PM MSTAreal Flood AdvisoryTWCPima, Pinal13 min
Aug 25, 4:40 PM MSTFlash Flood Warning Considerable damage threatTWCPima, Pinal2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.